MAUDE Adverse Event Report: AAREN SCIENTIFIC INC AAREN SCIENTIFIC; INTRAOCULAR LENS

AAREN SCIENTIFIC INC AAREN SCIENTIFIC; INTRAOCULAR LENS
Model Number 003500-0020-266
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Optical Problem (3001)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
During processing of this complaint, attempts were made to obtain complete event, patient and device information.Broken lens and distorted haptics are known to be caused by numerous factors including, but not limited to: loading strategy, lens placement technique, accessory device support, poor handling during folding and inserting.It was reported that yamane procedure was used to implant the lens.A yamane procedure is a technique used for performing sutureless intra-scleral fixation of a posterior chamber intraocular lens (iol).The haptics of the iol are externalized with a 27-gauge needle and passed through the ciliary sulcus using a double needle technique.This invasive iol fixation technique requires a lot of manipulation to position the haptics into the scleral tunnel.This lens is intended to be implanted in the capsular bag; therefore, this lens was used off-label.It is believed that this type of technique induces a large amount of force while trying to position the haptics in the scleral tunnel.A review of the device history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.Based on the information reviewed, there is no indication of a product quality issue with respect to manufacture, design or labeling of the lens and the reported issue appears to be related to the operational context of the procedure and not a malfunction of our device.However, the use of the additional lens to correct the patient's vision is considered medical intervention to prevent permanent impairment to the patient.
 
Event or Problem Description
It was reported that an ec-3 pal lens was loaded, prepped and implanted.Yamane procedure was used to implant the lens; however, it was noted that the lens haptics kept torqueing and not allowing the lens to be properly positioned in the eye.After multiple attempts with manipulation, it was noted that one of the haptics had been torn off.The lens was removed and another aaren lens implanted to successfully complete the procedure.A slight delay in the procedure was reported; however, the delay is not considered clinically significant as the patient is doing well and there was no adverse patient effects.No additional information was provided.

Brand Name
AAREN SCIENTIFIC
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AAREN SCIENTIFIC INC
1040 s vintage ave. bld. a
ontario CA 91761
MDR Report Key6403608
Report Number3010126268-2017-00001
Device Sequence Number16152088
Product Code HQL
UDI-Device Identifier00884872025305
UDI-Public(01)00884872025305(17)210531(10)3S1606430154
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P100016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2021
Device Model Number003500-0020-266
Device Catalogue NumberEC_3 PAL
Device Lot Number3S160643
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2017
Initial Report FDA Received Date03/14/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR